Alert archive / Florida / River Flood Warnings in 2015
River Flood Warning 53, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 31, 2015, 9:01 AM CST for Walton County, Florida. It took effect at Dec 31, 2015, 4:50 PM CST. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2015, 9:01 AM CST (15:01 UTC)
- In effect from
- Dec 31, 2015, 4:50 PM CST
- Expired
- Jan 1, 2016, 4:10 AM CST
- In force
- 11 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
628 WGUS82 KTAE 311501 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1001 AM EST THU DEC 31 2015 ...The Flood Warning continues for the following rivers in Georgia... Flint River at Albany affecting Dougherty County Flint River at Newton (SR 37) affecting Baker and Mitchell Counties Flint River at Bainbridge (US 27) affecting Decatur County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-011010- /O.NEW.KTAE.FL.W.0053.151231T2250Z-160101T1010Z/ /MHDF1.1.ER.151231T2250Z.160101T0200Z.160101T0410Z.NO/ 901 AM CST THU DEC 31 2015 * At 8:30 AM Thursday the stage was 12.7 feet. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by late this afternoon. The river will fall below flood later tonight. * Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river from New Harmony Road westward to Laird Road. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$ GAC095-011501- /O.CON.KTAE.FL.W.0044.000000T0000Z-000000T0000Z/ /ABNG1.2.ER.151227T0011Z.160101T1200Z.000000T0000Z.NO/ 1001 AM EST THU DEC 31 2015 The Flood Warning continues for the Flint River at Albany. * Until further notice. * At 9:45 AM Thursday the stage was 31.5 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 26.0 feet. * Forecast: The river will continue rising to near 32.0 feet by Friday morning then begin falling. * Impact: At 31.0 feet: Moderate flooding begins. Highland Avenue and some cottages at Lovers Lane Road at Lake Chehaw will see some flooding. && LAT...LON 3162 8418 3144 8418 3144 8412 3158 8413 3159 8406 3162 8403 $$ GAC007-205-011501- /O.CON.KTAE.FL.W.0045.000000T0000Z-000000T0000Z/ /NEWG1.2.ER.151228T1415Z.160103T1200Z.000000T0000Z.NO/ 1001 AM EST THU DEC 31 2015 The Flood Warning continues for the Flint River at Newton (SR 37). * Until further notice. * At 8:45 AM Thursday the stage was 30.3 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 24.0 feet. * Forecast: The river will continue rising to near 33.2 feet by Sunday morning then begin falling. && LAT...LON 3144 8418 3121 8449 3108 8454 3108 8449 3133 8420 3144 8412 $$ GAC087-011501- /O.CON.KTAE.FL.W.0046.000000T0000Z-000000T0000Z/ /BGEG1.2.ER.151228T2307Z.160104T0600Z.000000T0000Z.NO/ 1001 AM EST THU DEC 31 2015 The Flood Warning continues for the Flint River at Bainbridge (US 27). * Until further notice. * At 8:45 AM Thursday the stage was 27.8 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 25.0 feet. * Forecast: The river will continue rising to near 31.4 feet by early Monday morning then begin falling. * Impact: At 31.5 feet: Elberta Crate Company will begin to sustain substantial significant damage. && LAT...LON 3108 8454 3093 8459 3083 8471 3077 8467 3092 8453 3108 8449 $$
1 follow-up statement
775 WGUS82 KTAE 311529 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1029 AM EST THU DEC 31 2015 ...The Flood Warning is cancelled for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-311559- /O.CAN.KTAE.FL.W.0053.151231T2250Z-160101T1010Z/ /MHDF1.N.ER.151231T2250Z.000000T0000Z.160101T0410Z.NO/ 929 AM CST THU DEC 31 2015 The Flood Warning is cancelled for the Shoal River near Mossy Head (CR 1087). * At 8:30 AM Thursday the stage was 12.7 feet. * Flood stage is 14.0 feet. * Forecast: Rise to near flood stage by late this afternoon and continue to rise to near 13.9 feet by this evening. The river will fall overnight. * Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river from New Harmony Road westward to Laird Road. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 31, 8:58 AM CST, 3 minutes earlier.
Area forecast discussion, Dec 31, 8:58 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
958 AM EST THU DEC 31 2015
.Near Term [Through Today]...
Previous forecast remains on track with only minor adjustments
made. The front has just started to move through Coffee, Geneva
and Walton counties. The more widespread rain has tapered off
this morning and showers have been limited to the western third of
the CWA. The flash flood watch will remain in effect until 1pm
EST/ noon CST.
&&
.Aviation...
[Through 12Z Friday]... Conditions will stay at LIFR to IFR due to
low clouds and rain. There may be a brief period of MVFR this
afternoon, but low clouds will return this evening.
&&
.Prev Discussion [345 AM EST]...
.Short Term [Tonight Through Saturday]...
The latest suite of NWP guidance remains in good agreement with
regard to the large scale 500 mb flow over the CONUS. A broad long
wave trough will develop in the northern stream over the northeast
quadrant of the CONUS, while the southern branch of the westerlies
lines up over the Gulf Coast. At the surface, a cold front will
translate slowly southeastward, eventually reaching south FL on
Saturday. Our forecast area will be behind this cold front by
tonight, which normally coincides with drying. However, this will
be an anafront, with clouds and rain well behind it as warm,
moist air ascends along low-level isentropes to form clouds and
rain. By late Friday the flow will shift such that the air begins
to sink along these isentropes, bringing an end to the rain.
For the northern two-thirds of our forecast area, the weather on
Friday will remind us that it is actually winter. Cloudy skies,
light rain, and weak cold air advection will keep temperatures in
the 55 to 60F range Friday afternoon. However, these clouds and
winds will prevent temperatures from reaching the 30s Friday night.
Even though there may be some breaks in the clouds on Saturday, high
temperatures will be cool, in the mid 50s across most of the region.
.Long Term [Saturday Night Through Thursday]...
The 00 UTC global model runs forecast a classic wintertime El Nino
pattern over the Southeast. The large scale 500 mb pattern will
feature split flow, with a northern stream trough for most of the
period over the Northeast, and an undulating subtropical jet stream
across the northern Gulf of Mexico. At the surface, much of the
eastern CONUS will be dominated by high pressure and a relatively
cool, continental airmass. However, the polar front will extend from
the western Atlantic, through south FL, and into the southern Gulf
of Mexico. This front will interact with a series of short wave
troughs in the subtropical jet stream, resulting in multiple frontal
cyclones propagating northeastward along the baroclinic zone.
As is typical for our region during El Nino winters, there will be
periods of clear to partly cloudy skies and fair weather, as well as
cloudy periods with chances of rain, especially across FL. (During
non- El Nino years the polar front is often too far removed to
have an impact on our local weather, resulting in long stretches
of clear skies). The details are always a challenge, but the
highest rain chances (around 40%) will be Sunday, and again during
the middle of next week. The good news is that our forecast area
will be on the stable (cool) side of the polar front, which makes
severe storms and flash flooding highly unlikely. Temperatures
will be near average, with lows generally in the mid 30s (north)
to mid 40s (south), and highs in the mid 50s to lower 60s. With no
arctic air intrusions, the probability of a hard freeze is nearly
zero. The probability of a brief light freeze is slight.
.Marine...
Winds and seas will remain quite low today, then begin to increase
from west to east tonight and Friday as a strong high pressure
system builds across the Southeast this weekend. Small Craft
Advisory conditions are possible Friday night. Moderate to strong N-
NE winds are likely through much of the following week.
.Fire Weather...
No fire weather concerns.
.Hydrology...
Most of the rain over the past 24 hours was confined to the western
third of our forecast area (i.e. the FL Panhandle and southeast AL),
where rain amounts averaged 0.50 to 3 inches. We expect an
additional 1 to 2 inches across much of our region through
Friday, though most of this will occur today. This will of course
keep several of the rivers across southeast AL, the FL Panhandle,
and southwest GA swollen, with many forecast points in flood. The
good news for this region is that after the rain tapers off Friday
night, an extended period of no/low QPF is expected. Meanwhile,
the north FL and south central GA river basins will likely not
get enough rain to cause significant rises through next week.
For more detailed information, please visit:
http://water.weather.gov/ahps2/index.php?wfo=tae
&&
.Preliminary Point Temps/PoPs...
Tallahassee 76 57 61 46 57 / 70 70 60 30 10
Panama City 71 56 59 46 56 / 80 60 70 30 10
Dothan 66 49 55 40 53 / 90 70 40 20 0
Albany 69 51 59 41 55 / 80 80 40 20 0
Valdosta 77 57 61 45 57 / 60 70 60 30 10
Cross City 81 65 69 50 62 / 20 20 50 40 10
Apalachicola 74 60 63 49 59 / 50 40 60 40 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch until 1 PM EST /noon CST/ this afternoon FOR
Calhoun-Central Walton-Coastal Bay-Coastal Gulf-Gadsden-
Holmes-Inland Bay-Inland Gulf-Jackson-Liberty-North Walton-
South Walton-Washington.
GA...Flash Flood Watch until 1 PM EST this afternoon FOR Baker-
Calhoun-Clay-Decatur-Dougherty-Early-Lee-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Worth.
AL...Flash Flood Watch until noon CST today FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...WESTON
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...WESTON
MARINE...FOURNIER
FIRE WEATHER...CAMP
HYDROLOGY...FOURNIERNearby
River Flood Warnings in Florida, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.